MAUDE Adverse Event Report: OSTIAL CORPORATION FLASH MINI OSTIAL SYSTEM; PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA) CATHETER

OSTIAL CORPORATION FLASH MINI OSTIAL SYSTEM; PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA) CATHETER
Model Number OCB4508BA
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
The event description was provided to ostial via email by their sales representative, along with user facility report mdr # (b)(4) from the fda.The description stated that during a complex intervention, attempts were made to advance an ostial flash balloon into the coronary artery for angioplasty.The balloon would not advance all the way through the guide and had to be removed.The flash device was promptly removed from service, and there was no harm to the patient.The user facility report mdr # (b)(4) indicated a malfunction of devices.The device was returned to the manufacturer for product evaluation.
 
Additional Manufacturer Narrative
Based on the details of the case provided by the local sales representative and the hospital staff, there is no indication that the flash ostial system device did not perform as intended.The flash mini device used in the procedure was returned to the ostial corporation for evaluation.As part of bench testing, the complaint device and a 0.014" guide wire were advanced through a similar 6f guide catheter (medtronic) with no difficulty through the entire guide catheter under neural pressure.Additionally, as part of bench testing, the inner and outer balloons of the complaint device were inflated after exiting the 6f guide catheter to their nominal inflation volume/pressure and inspected for leaks/damage with no issues found.It was observed that catheter shaft was kinked near the hub (within ~30cm), which may have been due to excessive force applied during the unsuccessful passing of the flash.The likely root causes for this complaint are related to patient anatomy and potentially inadequate support from accessory devices (guide catheter and guidewire).In addition, ostial corporation reviewed the manufacturing documentation and lot release testing associated with the flash ostial system device lot that is suspected to have been used in this procedure.No issues were noted that would have contributed to the reported incident.Additionally, the flash device was not used and removed without incident from the patient.
 
Additional Manufacturer Narrative
This is the first follow-up report to the initial report # 3008700817-2025-00002.The related medical device report (mdr) report number (b)(4) was included in block h10, related report number field.

Brand Name
FLASH MINI OSTIAL SYSTEM
Common Device Name
PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA) CATHETER
Manufacturer (Section D)
OSTIAL CORPORATION
747 camden ave.
suite a
campbell CA 95008
Manufacturer (Section G)
OSTIAL CORPORATION
747 camden ave.
suite a
campbell CA 95008
Manufacturer Contact
janet shahbazi
747 camden ave.
suite a
campbell, CA 95008
8443527411
MDR Report Key21710485
Report Number3008700817-2025-00002
Device Sequence Number20004109
Product Code LOX
UDI-Device IdentifierM917OCB4508BA0
UDI-PublicM917OCB4508BA0
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOCB4508BA
Device Catalogue NumberOCB4508BA
Device Lot Number82305995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOPLASTY CATHETER02.; GUIDE CATHETER.
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexMale